Alert archive / New York / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 118, NWS New York, NY

December 3, 2009Orange County, Rockland County, New York; Bergen County, Passaic County, New Jersey

NWS New York, NY issued this severe thunderstorm warning at Dec 3, 2009, 6:33 AM EST for Orange County, Rockland County, New York; Bergen County, Passaic County, New Jersey. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 3, 2009, 6:33 AM EST (11:33 UTC)
Expired
Dec 3, 2009, 7:15 AM EST
In force
42 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Bergen County, NJ, Passaic County, NJ, Orange County, NY, Rockland County, NY

The radar

The Brookhaven radar (KOKX), 114 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 3, 4:46 AM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Dec 3, 4:46 AM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
446 AM EST THU DEC 3 2009

.SYNOPSIS...
DEEP LOW PRESSURE OVER WESTERN NEW YORK WILL TRACK INTO THE ST
LAWRENCE VALLEY TODAY. A SURFACE WARM FRONT WILL MOVE THROUGH THE
REGION THIS MORNING...FOLLOWED BY A COLD FRONT THIS AFTERNOON. HIGH
PRESSURE WILL BUILD IN FROM THE SOUTHWEST FROM LATE THURSDAY
THROUGH MONDAY...THEN SLIDE OFFSHORE MONDAY NIGHT AND TUESDAY.
MEANWHILE...A COASTAL LOW WILL PASS SOUTHEAST OF LONG ISLAND
SATURDAY AND SATURDAY NIGHT. A COMPLEX STORM SYSTEM WILL THEN
IMPACT THE REGION DURING THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

LOW PRESSURE OVER THE GREAT LAKES REGION WILL LIFT NORTHWARD TODAY.
THE RAINFALL OVER THE TRI-STATE AREA ASSOCIATED WITH THIS STORM
SYSTEM WILL ALSO LIFT NORTHWARD INTO NEW ENGLAND THIS MORNING...WITH
MUCH OF THE RAIN ENDING BETWEEN 14Z AND 17Z AND SKIES CLEARING OUT.

VERY STRONG RIBBON OF WINDS ALOFT OVER THE EASTERN HALF OF THE
CWA. JFK TERMINAL DOPPLER SHOWING 60 KTS AT ABOUT 800 FT AGL...AND
KOKX 88D SHOWING 80KT+ BETWEEN 2500 AND 3500 FT AGL. ACARS
SOUNDINGS SUPPORT THIS AS WELL.

LOOKING AT ABOUT A 2 TO 4C INCREASE IN TEMP TO ABOUT 2500 AGL...SO
NOT A VERY STRONG INVERSION...BUT PROBABLY ENOUGH TO KEEP
STRONGEST GUSTS AT BAY OUTSIDE HEAVY SHOWERS. CURRENT SFC OBS
SUPPORTING A SOLID WIND ADVISORY EVENT FROM NYC EASTWARD. DO NOT
SEE ANY REASON TO EXPAND OR CHANGE THE ADVISORY RIGHT
NOW. IT SHOULD BE NOTED HOWEVER THAT GUSTS INTO ADVISORY RANGE ARE
POSSIBLE IF HEAVIER RAIN OCCURS ACROSS THE ZONED NOT CURRENTLY IN
THE ADVISORY.

WARM FRONT APPEARS TO BE PASSING THROUGH THE TRI-STATE
REGION...WITH 2-3C TEMP RISES IN THE PAST HOUR OR TWO AND A SHIFT
FROM SE WINDS TO S. IMPRESSIVE PRESSURE FALLS OF UP TO 3MB NOTED
AS WELL. A SECONDARY/TRIPLE POINT LOW MAY BE TRYING TO FORM ACROSS SE
PA...WHICH MAY SERVE TO LOWER WIND SPEEDS ACROSS THE LOWER HUDSON
VALLEY...BUT EASTERN SECTIONS SHOULD STAY VERY WINDY FOR THE NEXT
FEW HOURS.

PRECIP RATES GENERALLY ABOUT 1/4 INCH...UP TO 1/2 INCH PER HOUR IN
HEAVIER SHOWERS. CONVECTION IS VERY LIMITED AND ELEVATED...SO
EXPECT HEAVIER RAINFALL RATES TO BE VERY ISOLATED.

LINES OF CONVECTION OVER EASTERN PA MAY MAKE THINGS INTERESTING
FOR THE NEXT 3-5 HOURS...AS THEY MOVE INTO 60+ DEG AIR.

AS THE LOW LIFTS NORTHWARD...IT WILL DRAG A COLD FRONT ACROSS THE
AREA THIS AFTERNOON. HIGHS TODAY WILL OCCUR IN THE LATE
MORNING/EARLY AFTERNOON (AROUND 60-MID 60S...EXCEPT NEAR 60 FAR
NW)...THEN EXPECT SLOWLY FALLING TEMPERATURES IN THE AFTERNOON
BEHIND THE COLD FRONT. MAV/MET GUIDANCE HANDLED THIS WELL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE WILL START TO BUILD INTO THE REGION OVERNIGHT WITH
WINDS DIMINISHING. CLEAR SKIES AND LIGHTER WINDS WILL ALLOW
TEMPERATURES TO FALL INTO THE 30S AND LOWER 40S...WITH THE WARMER
LOCATIONS ACROSS NYC AND LONG ISLAND. THIS REPRESENTS A DROP OF 25
DEG FROM THIS MORNINGS TEMPERATURES IN SOME AREAS.

HIGH PRESSURE WILL KEEP CONDITIONS DRY ON FRIDAY AND FRIDAY NIGHT
WITH HIGHS CLIMBING INTO THE UPPER 40S AND LOWER 50S.

SOMEWHAT BETTER CONSENSUS ON A SFC LOW PASSING NEAR OR JUST SOUTH
OF THE 40N/70W BENCHMARK SATURDAY EVENING. HIGH PRESSURE
REINFORCES COLD CONVEYOR BELT...AND THICKNESSES SUPPORT A PTYPE OF
MAINLY SNOW. HOWEVER WATERS TEMPS IN THE LOW 50S SHOULD WIN OUT AS
LONG AS THERE IS AN ONSHORE WIND COMPONENT. THE EC AND NAM ARE THE
SNOWIEST...AND ONLY A SMALL WESTWARD NUDGE TO THE EC WOULD BRING
AT LEAST ADVISORY LEVEL SNOW TO LONG ISLAND AND EASTERN CT.
OVERALL THE CONFIDENCE REMAINS LOW IN PTYPE FOR NOW THROUGH SAT NIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
HIGH PRESSURE BUILDS INTO THE REGION LATER SUN INTO MON...WITH DRY
CONDITIONS PREVAILING THROUGH TUE. A WEAK...FAST MOVING SYSTEM MAY
BRING SOME LIGHT PRECIP TO THE AREA TUESDAY NIGHT. A POTENTIALLY
STRONGER STORM WITH COASTAL REDEVELOPMENT IS POSSIBLE WED EVENING

&&

.AVIATION /10Z THURSDAY THROUGH MONDAY/...
LOW MVFR/IFR CONDS...LOWER END IN HEAVY RAIN...EARLY THIS
MORNING.

LOW LEVEL WIND SHEAR THROUGH AROUND 12Z AS WINDS INCREASE TO NEAR
60KT AT 2 KFT...MAINLY TERMINALS INTERIOR OF NYC DUE TO LIGHTER
SURFACE WINDS.

RAIN COMES TO AND END WITH RAPID IMPROVEMENT TO VFR AFTER COLD
FRONTAL PASSAGE...BETWEEN 11Z AND 14Z FROM W TO E.

WINDS WILL BE THE MAIN ISSUE WITH SUSTAINED S WIND OF 20 TO 30 KT
WITH GUSTS 35 TO 40 KT ACROSS NYC AND EASTERN TERMINALS THROUGH
AROUND 12Z. A BRIEF BURST OF 40-45 KT WIND GUSTS LIKELY IN WAKE OF
COLD FRONTAL PASSAGE THIS MORNING AS WINDS SHIFT FROM S TO
SW...BETWEEN 1130Z TO 1330Z FROM W TO E.

GUSTY WSW FLOW (30-35 KT) INTO THE AFTERNOON...WITH A PERIOD OF BKN
VFR INSTABILITY CU POSSIBLE ACROSS WESTERN TERMINALS DURING LATE
MORNING INTO EARLY AFTERNOON.

WINDS AND GUSTS GRADUALLY SUBSIDE LATE THIS AFTERNOON/THIS EVENING.

OUTLOOK 06Z FRIDAY THROUGH MONDAY...
TONIGHT THROUGH FRI NIGHT...VFR.
LATE SAT AND SAT NIGHT MVFR TO IFR IN RAIN AND SNOW.
SUN TROUGH MON...VFR.

&&

.MARINE...
SOLID GALE EVENT ONGOING...WITH GUSTS UP TO 40 KT REPORTED. THE
LIMITING FACTOR IN HIGHER WINDS IS A SURFACE INVERSION...HELPING
TO INSULATE THE SURFACE FROM 70 KT+ WINDS WITHIN 1000 FT. WHILE AN
ISOLATED GUST TO STORM FORCE IS POSSIBLE...IT WOULD BE VERY ISOLATED.

SEAS CONTINUE TO BUILD SMARTLY...AND WILL PEAK AT 13 TO 15 FT LATER
THIS MORNING.

A BIT LOWER CONFIDENCE ON THE END TIME OF THE GALE. WESTERN LI
SOUND AND NY HARBOR SET TO EXPIRE AT 11AM...BUT WILL HAVE TO
REASSESS OVER THE NEXT FEW HOURS FOR THE FREQUENCY OF GUSTS
REACHING 35 KT INTO EARLY AFTERNOON.

REGARDLESS...SCA CONDITIONS PROBABLE ON ALL WATERS FOR WHILE AFTER
THE EXPIRATION OF THE GALE.

SCA CONDITIONS ARE POSSIBLE INTO EARLY FRI...WITH SEAS SUBSIDING
LATER IN THE DAY. SEAS MAY BUILD ABOVE SCA CRITERIA AGAIN ON THE
OCEAN SAT NIGHT-SUN MORNING AS A COASTAL LOW PASSES SOUTH/EAST OF
THE LOCAL AREA. THEN QUIET CONDITIONS SHOULD FOLLOW FOR SUNDAY
AFTERNOON AND BEYOND AS HIGH PRESSURE BUILDS INTO THE REGION.

&&

.HYDROLOGY...
RAIN THIS MORNING SHOULD COME TO AN END BETWEEN 14Z AND 17Z. TOTAL
RAINFALL AMOUNTS ARE EXPECTED TO BE AROUND 1-1.5 INCHES. THERE MAY
BE A FEW ISOLATED HIGHER AMOUNTS.

OTHERWISE...AFTER THINGS DRY OUT THIS MORNING...NO OTHER SIGNIFICANT
PRECIPITATION (0.5 INCHES OR MORE) IS EXPECTED THROUGH EARLY NEXT
WEEK.

A PASSING COASTAL LOW SATURDAY COULD BRING A FEW TENTHS OF AN INCH
OF LIQUID...WITH SOME OF IT FALLING AS SNOW...SO NO HYDROLOGIC
IMPACT IS EXPECTED.
&&

.TIDES/COASTAL FLOODING...
CURRENT RESIDUAL WATER LEVEL RUNNING 1 TO 2 FT. BASED ON CURRENT
GAUGE OBSERVATIONS...THIS SHOULD LEAD TO MINOR FLOODING DURING
HIGH TIDE LATER THIS MORNING. WILL CONTINUE THE ADVISORY AS IS.

WITH WAVES BUILDING AT ATLANTIC BEACHES THU...WILL CONTINUE THE HIGH
SURF ADVISORY THERE...ALSO HIGHLIGHTING THE POTENTIAL FOR BEACH
EROSION.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR CTZ007>012.
     COASTAL FLOOD ADVISORY FROM 8 AM THIS MORNING TO 1 PM EST THIS
     AFTERNOON FOR CTZ009>012.
NY...WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR NYZ071>081.
     COASTAL FLOOD ADVISORY FROM 8 AM THIS MORNING TO 1 PM EST THIS
     AFTERNOON FOR NYZ071>081.
     HIGH SURF ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NYZ075>077-
     080-081.
NJ...COASTAL FLOOD ADVISORY FROM 8 AM THIS MORNING TO 1 PM EST THIS
     AFTERNOON FOR NJZ006.
MARINE...GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR ANZ330-340-345-
     350-353-355.
     GALE WARNING UNTIL 11 AM EST THIS MORNING FOR ANZ335-338.

&&

SYNOPSIS...BS
NEAR TERM...BC/BS
SHORT TERM...BC/BS
LONG TERM...BC/BS
AVIATION...NV
MARINE...BS
HYDROLOGY...BS
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 3, 5:59 AM EST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
559 AM EST THU DEC 3 2009

NYZ075>077-080-081-041100-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
559 AM EST THU DEC 3 2009

...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   WIND ADVISORY.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009>012-NYZ071-073-041100-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-BRONX-
559 AM EST THU DEC 3 2009

...WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-041100-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
559 AM EST THU DEC 3 2009

...WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ072-074-041100-
NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
559 AM EST THU DEC 3 2009

...WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ078-079-041100-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
559 AM EST THU DEC 3 2009

...WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-355-041100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
559 AM EST THU DEC 3 2009

...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-041100-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
559 AM EST THU DEC 3 2009

...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-NJZ002>004-NYZ067>070-041100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
559 AM EST THU DEC 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS ARE POSSIBLE
THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ005-006-011-041100-
ESSEX-HUDSON-UNION-
559 AM EST THU DEC 3 2009

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

ALSO...THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS ARE POSSIBLE
THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Dec 3, 4:56 AM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
456 AM EST THU DEC 3 2009

NJZ002>006-011-NYZ067>076-031200-
BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-NORTHERN WESTCHESTER-ORANGE-PUTNAM-QUEENS-RICHMOND
(STATEN IS.)-ROCKLAND-SOUTHERN WESTCHESTER-UNION-WESTERN PASSAIC-
456 AM EST THU DEC 3 2009

...A SQUALL LINE WILL IMPACT THE LOWER HUDSON VALLEY...NORTHEAST NEW
JERSEY AND NEW YORK CITY...

AT 448 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SQUALL LINE OVER EASTERN PENNSYLVANIA...MOVING EAST AT 55 MPH.

A BRIEF PERIOD OF WINDS GUSTS OF 45 TO 55 MPH ARE LIKELY WITH THIS
SQUALL LINE.

LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION.

NV
Special weather statement, Dec 3, 6:13 AM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
613 AM EST THU DEC 3 2009

NJZ002>006-011-NYZ067-069-072>076-031215-
BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-ORANGE-QUEENS-RICHMOND (STATEN
IS.)-ROCKLAND-UNION-WESTERN PASSAIC-
613 AM EST THU DEC 3 2009

...STRONG THUNDERSTORMS WILL IMPACT BERGEN...BRONX...ESSEX...
HUDSON...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...ORANGE...
PASSAIC...QUEENS...RICHMOND (STATEN ISLAND)...ROCKLAND AND UNION
COUNTIES...

AT 611 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF
HIGHLAND LAKE TO 8 MILES NORTHWEST OF NEWTON TO BEATTYESTOWN TO 5
MILES NORTH OF LAWRENCEVILLE...OR ALONG A LINE EXTENDING FROM 20
MILES SOUTHWEST OF BETHEL TO 14 MILES SOUTH OF MILFORD TO 8 MILES
SOUTHWEST OF SUCCASUNNA-KENVIL TO PRINCETON...AND MOVING EAST AT 50
MPH.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

SMITH

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 6:10 AM ESTCoastal Flood WarningOKXKings, Suffolk4 hr
Dec 3, 10:17 AM ESTSmall Craft AdvisoryOKX23 hr

Nearby

Severe Thunderstorm Warnings in New York, 2009Severe Thunderstorm Warnings in New Jersey, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.